ADVERTISEMENT
ADVERTISEMENT

Q. Is it necessary to take another birth control pill if vomited after five hours of the first one?

Answered by
Dr. Donalyn S. Barcial
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Apr 09, 2019

Hello doctor,

I am on my second week of birth control pill in my pack and I have not missed any pill since starting but last night I vomited 5 to 5 and a half hours after taking my pill. It was my 11th pill in the pack. Should I treat it as a missed pill and take another? I also had sex without a condom after the incident and I wanted to know if I am still protected and will I continue to be protected?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have read your concern. If you have been on a pill for more than a month and this is your second pack, you have nothing to worry if you just missed out one pill.

Since most probably you have vomited out the pill, you can take another pill for today and then continue as once a day every day. You do not have to take a double pill. You will continue to be protected and just continue with the pack. The problem will only arise if you have not been consistently taking it, if you just missed it today because of the vomiting, it will not be too significant.

For the vomiting, hydrate yourself and better to take Vitamin B and Advil for your hangover.


The Probable causes:

Hangover.

Differential diagnosis:

Gastroenteritis.

Probable diagnosis:

Gastroenteritis secondary to alcohol intake.

Treatment plan:

Hydration, continue with the pill.

Thank you doctor,

Actually, this is my first pack and I am on my second week of the pill. It was my 11th pill in the pack and I vomited after 5 to 5 and a half hours after taking it. Should I be worried and would I need to use back up contraceptive? Because on the leaflet of my birth control pill it stated that I should be concerned if the vomiting occurred 3 to 4 hours after I took my pill. So I wanted another opinion.

#

Hi,

Welcome back to icliniq.com.

Okay. If the sexual contact happened within 72 hours, you may take the modified emergency pill using Lady pill. Take four tablets 12 hours apart for two doses, then disregard the rest of the pills. This emergency pill may cause a disturbance in your usual period. However, for now, we cannot do anything about it.

You may have an early period and cramping even if you have not yet finished your Yasmin pack. Also, do not stop the Yasmin. Just take it one pill in a day. If you get your period even if you are not yet finished with Yasmin pack. Disregard the pack and start another. If you are to have intercourse for this month and next, use condom first.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Do birth control pills cause nephrotic syndrome?

Hi doctor, My daughter has been taking birth control pills for five months, since she gave birth ... I am convinced that it came from birth control pills, because it says in the side effects fluid retention in legs and feet ...   Read full

Yasmin Birth Control Pills

It is prescribed as a 28-day or 21-day oral contraceptive pill ... One tablet has to be taken orally every day at the same time ... Smoking increases the risk of hea...   Read full

I have sore abdomen below the sternum and belly button. Is it gastroenteritis?

Hello doctor,I am 19, exercise regularly and eat healthy, yet my blood pressure is always very high at the doctor. He says this is only because of my anxiety disorder. It has been as high as 168/110 before. He did a physical and CBC, thyroid, glucose...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.